Alert archive / Arizona / Red Flag Warnings in 2016
Red Flag Warning 3, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Apr 24, 2016, 3:01 PM MST for Apache County, Arizona. It took effect at Apr 25, 2016, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2016, 3:01 PM MST (22:01 UTC)
- In effect from
- Apr 25, 2016, 12:00 PM MST
- Expired
- Apr 25, 2016, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Flagstaff, AZ
County Apache County, AZ
The radar
The Flagstaff radar (KFSX), 181 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2333 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
923 WWUS85 KFGZ 242201 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 301 PM MST SUN APR 24 2016 AZZ111-114-250615- /O.NEW.KFGZ.FW.W.0003.160425T1900Z-160426T0200Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)- 301 PM MST SUN APR 24 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST MONDAY FOR LOW RELATIVE HUMIDITY AND STRONG WINDS... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM MST MONDAY. * AFFECTED AREA...UPPER LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY AND THE CHUSKA MOUNTAINS. * 20 FOOT WIND...SOUTHWEST 25 TO 35 MPH WITH GUSTS 45 TO 65 MPH * RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY OF 14 TO 16 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY DUE TO THE WINDS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
4 follow-up statements
572 WWUS85 KFGZ 250611 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1111 PM MST SUN APR 24 2016 AZZ111-114-251400- /O.CON.KFGZ.FW.W.0003.160425T1900Z-160426T0200Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)- 1111 PM MST SUN APR 24 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST MONDAY FOR LOW RELATIVE HUMIDITY AND STRONG WINDS... * AFFECTED AREA...UPPER LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY AND THE CHUSKA MOUNTAINS. * 20 FOOT WIND...SOUTHWEST 25 TO 35 MPH WITH GUSTS 45 TO 65 MPH. * RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY OF 14 TO 16 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY DUE TO THE WINDS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
513 WWUS85 KFGZ 251355 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 655 AM MST MON APR 25 2016 AZZ111-114-252300- /O.CON.KFGZ.FW.W.0003.160425T1900Z-160426T0200Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)- 655 AM MST MON APR 25 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS... * AFFECTED AREA...UPPER LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY AND THE CHUSKA MOUNTAINS. * 20 FOOT WIND...SOUTHWEST 25 TO 35 MPH WITH GUSTS 40 TO 60 MPH WITH A FEW GUSTS AS HIGH AS 65 MPH. * RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY OF 13 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY DUE TO THE WINDS. OUTDOOR BURNING IS NOT RECOMMENDED...DISPOSE CIGARETTES IN AN ASH TRAY OR CLOSED CONTAINER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
452 WWUS85 KFGZ 252051 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 151 PM MST MON APR 25 2016 AZZ111-114-260200- /O.CON.KFGZ.FW.W.0003.000000T0000Z-160426T0200Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)- 151 PM MST MON APR 25 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS... * AFFECTED AREA...UPPER LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY AND THE CHUSKA MOUNTAINS. * 20 FOOT WIND...SOUTHWEST 25 TO 35 MPH WITH GUSTS 40 TO 60 MPH. * RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY OF 13 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY DUE TO THE WINDS. OUTDOOR BURNING IS NOT RECOMMENDED...DISPOSE CIGARETTES IN AN ASH TRAY OR CLOSED CONTAINER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
004 WWUS85 KFGZ 260151 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 651 PM MST MON APR 25 2016 AZZ111-114-260300- /O.EXP.KFGZ.FW.W.0003.000000T0000Z-160426T0200Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)- 651 PM MST MON APR 25 2016 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... SOUTHWEST WINDS HAVE DECREASED AND RELATIVE HUMIDITIES ARE INCREASING ACROSS THE WARNING AREA. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 24, 10:21 AM MST, 4 hours 40 minutes earlier.
Area forecast discussion, Apr 24, 10:21 AM MST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1021 AM MST SUN APR 24 2016 .SYNOPSIS...AN ACTIVE STORM TRACK WILL BRING CONTINUED WINDY AND COLDER CONDITIONS TO THE AREA THROUGH MUCH OF NEXT WEEK, WITH VERY STRONG WINDS EXPECTED MONDAY. PERIODIC CHANCES FOR RAIN AND HIGH ELEVATION SNOW SHOWERS ARE EXPECTED AS WELL, WITH THE BEST CHANCES FROM THURSDAY INTO NEXT WEEKEND. && .DISCUSSION...A WEAK HIGH PRESSURE RIDGE WILL MOVE THROUGH THE SOUTHWEST REGION TODAY WITH LOW PRESSURE NORTH OF THE STATE PRODUCING A STRONGER SURFACE PRESSURE GRADIENT. EXPECT BREEZY WEST TO SOUTHWESTERLY WINDS TO DEVELOP TODAY UNDER MOSTLY SUNNY SKIES. STRONG WINDS ARE FORECAST TO RETURN ON MONDAY AS A PACIFIC LOW APPROACHES ARIZONA FROM THE NORTHWEST. A HIGH WIND WATCH HAS BEEN ISSUED FOR MONDAY WITH THE STRONGEST WINDS OVER PORTIONS OF NAVAJO AND APACHE COUNTIES. ELSEWHERE WIND ADVISORIES ARE LIKELY IN COCONINO, GILA AND YAVAPAI COUNTIES. && .PREV DISCUSSION /354 AM MST/... A BIG CHANGE IS IN STORE FOR MONDAY AS THE CORE OF AN UPPER LEVEL LOW MOVES EASTWARD ACROSS UTAH. ITS ASSOCIATED COLD FRONT WILL ENTER NORTHWEST ARIZONA MONDAY MORNING AND MOVE EASTWARD ACROSS THE STATE THROUGH THE DAY, ENTERING NEW MEXICO BY MONDAY EVENING. VERY STRONG SOUTHWESTERLY WINDS ARE EXPECTED ACROSS MUCH OF NORTHERN ARIZONA FROM MONDAY MORNING THROUGH MONDAY EVENING. A HIGH WIND WATCH HAS BEEN ISSUED FOR PORTIONS OF EASTERN ARIZONA WHERE WIND GUSTS OF 55 TO 65 MPH ARE EXPECTED. ELSEWHERE ACROSS NORTHERN ARIZONA, WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED, AND A WIND ADVISORY WILL EVENTUALLY NEED TO BE ISSUED. PRECIPITATION CHANCES MONDAY WILL BE GREATEST ALONG AND NORTH OF I-40, WITH THE BEST CHANCES ACROSS THE KAIBAB PLATEAU. SOME LIGHT SNOW ACCUMULATIONS ARE POSSIBLE ON THE KAIBAB PLATEAU MONDAY EVENING. HIGH TEMPERATURES MONDAY WILL BE AROUND 10 DEGREES BELOW NORMAL, WITH COOL TEMPERATURES CONTINUING INTO TUESDAY. A BRIEF WARM-UP IS EXPECTED WEDNESDAY AS A SHORT-WAVE RIDGE MOVES OVER THE REGION. THE BEST CHANCES FOR PRECIPITATION OVER THE COMING WEEK LOOK TO BE FROM THURSDAY INTO NEXT WEEKEND AS A SERIES OF TROUGHS MOVE ACROSS THE SOUTHWEST U.S. A RETURN TO BELOW AVERAGE TEMPERATURES AND GUSTY SOUTHWEST WINDS WILL ACCOMPANY THESE TROUGHS. && .AVIATION...FOR THE 18Z PACKAGE...VFR CONDS ARE XPCTD FOR THE NEXT 18 HOURS...CIGS BECMG SCT MVFR OVER HIGHER TRRN IN NW AZ. BREEZY SW WINDS BEGINNING THIS AFTERNOON AND CONTNG OVERNIGHT...SW WINDS INCRS BTWN 16-18Z MONDAY 15-30KT G35-50KT. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...A BRIEF PERIOD OF HIGH PRESSURE WILL BRING DRY AND WARM CONDITIONS TODAY. INCREASING BREEZES THIS AFTERNOON AND THE OVERNIGHT HOURS AS A TROUGH APPROACHES. VERY WINDY FROM MONDAY MORNING THROUGH EVENING. STRONGEST WINDS EAST CENTRAL AND NORTHEAST ARIZONA WITH NEAR-CRITICAL FIRE WEATHER. TUESDAY THROUGH THURSDAY...MAINLY DRY TUESDAY AND WEDNESDAY WITH TYPICAL AFTERNOON BREEZES AND BELOW NORMAL TEMPERATURES. NEXT TROUGH EXPECTED THURSDAY WITH A CHANCE OF SHOWERS AND INCREASING WIND. && .FGZ WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR AZZ011-013-014-017-040. && PUBLIC...BOHLIN/CLM AVIATION...TC FIRE WEATHER...TC FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Apr 24, 4:00 AM MST, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 400 AM MST SUN APR 24 2016 AZZ004>018-037>040-250345- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 400 AM MST SUN APR 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN ACTIVE STORM TRACK IS EXPECTED THE COMING WEEK WITH THE NEXT AREA OF LOW PRESSURE ARRIVING MONDAY. VERY STRONG SOUTHWESTERLY WINDS ARE EXPECTED FROM LATE MONDAY MORNING THROUGH THE EVENING. A HIGH WIND WATCH IS IN EFFECT MONDAY FROM 9 AM TO 8 PM MST FOR PORTIONS OF EASTERN ARIZONA WITH EXPECTED WIND GUSTS OF 55 TO 65 MPH. ELSEWHERE ACROSS THE STATE, WIDESPREAD WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED AND A WIND ADVISORY WILL EVENTUALLY NEED TO BE ISSUED. BREEZY CONDITIONS ARE EXPECTED THURSDAY INTO FRIDAY AS ANOTHER STORM SYSTEM MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 2:51 AM MST | High Wind Watch | FGZ | Apache, Coconino, Navajo | 13 hr |
| Apr 24, 3:24 PM MST | High Wind Warning | FGZ | Apache, Coconino, Navajo | 29 hr |
| Apr 24, 3:24 PM MST | Wind Advisory | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 29 hr |
Nearby
Red Flag Warnings in Arizona, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.